MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3547001 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Local Reaction (2035); Post Operative Wound Infection (2446)
| Date of Event |
01/01/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left wound infection, and skin reaction.Date of explant: (b)(6) 2021.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent revision breast augmentation with a 700cc mentor memorygel breast implant on both sides and experienced bilateral wound infection, bilateral skin reaction, and right side bubbles and breast implant rupture.Cat scan on (b)(6) 2018 captured the rupture of the right breast.As a result, the devices will be explanted on (b)(6) 2021.This medwatch report is for the patient¿s left-sided device.
Additional Manufacturer Narrative
On (b)(4) 2021, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the sx mpp gel 700cc breast implant had parallel lines of shell wear on the anterior aspect.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.A skin reaction is a noticeable change in the texture and/ or color of the skin.This can include bumps, scales, pustules, or redness that can be inflamed, irritated, painful, or itchy.This can be due to a variety of factors such as infections, heat, allergens, or immune system disorders.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2021, mentor became aware that patient also experienced bilateral capsular contracture; baker grade iii.Clinical code capsular contracture has been added to field h6 on this form.Reason for device explant and/or reoperation: left wound infection, skin reaction, and capsular contracture; baker grade iii.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2021, mentor became aware that the replacement devices used on (b)(6) 2021 were catalog number smpx605; serial number (b)(6), on the left side and catlaog number smpx605; serial number (b)(6), on the right side.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).